Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Global dynamics of an age-structured malaria model with prevention

1 College of Electrical and Information Engineering, Lanzhou University of Technology, Lanzhou, Gansu, 730050, Peoples Republic of China
2 Department of Applied Mathematics, Lanzhou University of Technology, Lanzhou, Gansu, 730050, Peoples Republic of China

Special Issues: Mathematical Modeling of Mosquito-Borne Diseases

In this paper, we formulate a new age-structured malaria model, which incorporates the age of  prevention period of susceptible people, the age of latent period of human and the age of latent period of female Anopheles mosquitoes.  We show that there exists a compact global attractor and obtain a sufficient condition for uniform persistence of the solution semiflow. We obtain the basic reproduction number ${R}_{0}$ and show that ${R}_{0}$ completely determines the global dynamics of the model, that is, if ${R}_{0}$<1 the="" disease-free="" equilibrium="" is="" globally="" asymptotically="" stable="" if="" r="" _="" 0="">1,  there exists a unique endemic equilibrium that attracts all solutions for which malaria transmission occurs. Finally, we  perform some numerical simulations to illustrate our theoretical results  and give a brief discussion.
  Article Metrics

Keywords Malaria model; prevention age; latent age; basic reproduction number; global stability

Citation: Zhong-Kai Guo, Hai-Feng Huo, Hong Xiang. Global dynamics of an age-structured malaria model with prevention. Mathematical Biosciences and Engineering, 2019, 16(3): 1625-1653. doi: 10.3934/mbe.2019078


  • 1. World Health Organization,World malaria report, 2016. Available from: http://www.who.int/ malaria/publications/world-malaria-report-2016/en/.
  • 2. CDC. malaria, malaria worldwide, 2018. Available from: https://www.cdc.gov/malaria/ about/biology/index.html.
  • 3. R. Ross, The Prevention of Malaria, 2nd edition, Murray, London, 1911.
  • 4. G. Macdonald, The epidemiology and control of malaria, Oxford University press, London, 1957.
  • 5. S. A. Gourley, R. Liu and J. Wu, Some vector borne diseases with structured host populations: Extinction and spatial spread, SIAM J. Appl. Math., 67 (2007), 408–433.
  • 6. Fatmawati and H. Tasman, An optimal control strategy to reduce the spread of malaria resistance, Math. Biosci., 262 (2015), 73–79.
  • 7. S. Ruan, D. Xiao and J. C. Beier, On the delayed Ross-Macdonald model for malaria transmission, B. Math. Biol., 70 (2008), 1098–1114.
  • 8. L. M. Cai, X. Z. Li, B. Fang, et al., Global properties of vector–host disease models with time delays, J. Math. Biol., 74 (2017), 1397–1423.
  • 9. J. Xu and Y. Zhou, Hopf bifurcation and its stability for a vector-borne disease model with delay and reinfection, Appl. Math. Model., 40 (2016), 1685–1702.
  • 10. Y. Lou and X. Q. Zhao, A climate-based malaria transmission model with structured vector population, SIAM J. Appl. Math., 70 (2010), 2023–2044.
  • 11. Y. X. Dang, Z. P. Qiu, X. Z. Li, et al., Global dynamics of a vector-host epidemic model with age of infection, Math. Biosci. Eng., 14 (2017), 1159–1186.
  • 12. D. Gao and S. Ruan, A multipatch malaria model with logistic growth populations, SIAM J. Appl. Math., 72 (2012), 819–841.
  • 13. J. Li, Y. Zhao and S. Li, Fast and slow dynamics of malaria model with relapse, Math. Biosci., 246 (2013), 94–104.
  • 14. B. Cao, H. F. Huo and H. Xiang, Global stability of an age-structure epidemic model with imperfect vaccination and relapse, Physica A, 486 (2017), 638–655.
  • 15. X. Duan, S. Yuan and X. Li, Global stability of an SVIR model with age of vaccination, Appl. Math. Comput., 226 (2014), 528–540.
  • 16. H. Inaba and H. Sekine, A mathematical model for chagas disease with infection-age-dependent infectivity, Math. Biosci., 190 (2004), 39–69.
  • 17. L.Wang, Z. Liu and X. Zhang, Global dynamics for an age-structured epidemic model with media impact and incomplete vaccination, Nonlinear Anal. RWA, 32 (2016), 136–158.
  • 18. H. Chen, W. Wang, R. Fu, et al., Global analysis of a mathematical model on malaria with competitive strains and immune responses, Appl. Math. Comput., 259 (2015), 132–152.
  • 19. H. Xiang, Y. L. Tang and H. F. Huo, A viral model with intracellular delay and humoral immunity, B. Malays. Math. Sci. So., 40 (2017), 1011–1023.
  • 20. H. F. Huo, F. F. Cui and H. Xiang, Dynamics of an SAITS alcoholism model on unweighted and weighted networks, Physica A, 496 (2018), 249–262.
  • 21. H. Xiang, Y. Y. Wang and H. F. Huo, Analysis of the binge drinking models with demographics and nonlinear infectivity on networks, J. Appl. Anal. Comput., 8 (2018), 1535–1554.
  • 22. Y. Cai, J. Jiao, Z. Gui, et al., Environmental variability in a stochastic epidemic model, Appl. Math. Comput., 329 (2018), 210–226.
  • 23. X. B. Zhang, Q. H. Shi, S. H. Ma, et al., Dynamic behavior of a stochastic SIQS epidemic model with Lévy jumps, Nonlinear Dynam., 93 (2018), 1481–1493.
  • 24. Z. Du and Z. Feng, Existence and asymptotic behaviors of traveling waves of a modified vectordisease model, Commun. pur. appl. anal., 17 (2018), 1899–1920.
  • 25. Malaria vaccine. Available from: https://en.wikipedia.org/wiki/Malaria_vaccine.
  • 26. G. Webb, Theory of nonlinear age-dependent population dynamics, marcel dekker, New York, 1985.
  • 27. M. Iannelli, Mathematical theory of age-structured population dynamics, Giadini Editori e Stampatori, Pisa, 1994.
  • 28. H. L. Smith and H. R. Thieme, Dynamical systems and population persistence, American Mathematical Society, Providence, 2011.
  • 29. P. Magal and X. Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM J. Appl. Math., 37 (2005), 251–275.
  • 30. E. M. C. D'Agata, P. Magal, S. Ruan, et al., Asymptotic behavior in nosocomial epidemic models with antibiotic resistance, Differ. Integral Equ., 19 (2006), 573–600.
  • 31. C. J. Browne and S. S. Pilyugin, Global analysis of age-structured within-host virus model, Discrete Cont. Dyn. S. B, 18 (2013), 1999–2017.
  • 32. H. M. Wei, X. Z. Li and M. Martcheva, An epidemic model of a vector-borne disease with direct transmission and time delay, J. Math. Anal. Appl., 342 (2008), 895–908.
  • 33. J. Wang, J. Lang and X. Zou, Analysis of an age structured hiv infection model with virus-to-cell infection and cell-to-cell transmission, Nonlinear Anal. RWA, 34 (2017), 75–96.
  • 34. J. K. Hale and P. Waltman, Persistence in infinite-dimensional systems, SIAM J. Appl. Math., 20 (1989), 388–395.
  • 35. Z. K. Guo, H. F. Huo, X. Hong, Bifurcation analysis of an age-structured alcoholism model, J. Biol. Dynam., 12 (2018), 1009–1033.


This article has been cited by

  • 1. Zhe Yin, Yongguang Yu, Zhenzhen Lu, Stability Analysis of an Age-Structured SEIRS Model with Time Delay, Mathematics, 2020, 8, 3, 455, 10.3390/math8030455
  • 2. Shuang-Lin Jing, Hai-Feng Huo, Hong Xiang, Modeling the Effects of Meteorological Factors and Unreported Cases on Seasonal Influenza Outbreaks in Gansu Province, China, Bulletin of Mathematical Biology, 2020, 82, 6, 10.1007/s11538-020-00747-6

Reader Comments

your name: *   your email: *  

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved